# SDR CA961018015

- Difficulty date: September 17, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Airbus A320-211
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: STA320271
- Condition: Pitted
- Location: L1 & R1
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AIRCRAFT FLEW IN VOLCANIC ASH FOR 3 TO 5 MINUTES. SMOKE ENTERED COCKPIT AND CABIN A FEW SECONDS LATER. NO INSTRUMENT INDICATION OR MALFUNCTION. AIRCRAFT LANDED WITHOUT INCIDENT. PRELIMINARY MAINTENANCE CHECK REVEALED WINDSHIELDS PITTED, LH ENGINE STATOR VANE PITTED AND WING LEADING EDGE PAINT ERRODED. WINDSHIELDS REPLACED, BOROSCOPE CHECK CARRIED OUT ON #1 AND #2 ENGINES AND HIGH PRESSURE VANES FOUND OK.
